MAUDE Adverse Event Report: COOK INC YUEH CENTESIS DISPOSABLE CATHETER NEEDLE; GCB NEEDLE, CATHETER

COOK INC YUEH CENTESIS DISPOSABLE CATHETER NEEDLE; GCB NEEDLE, CATHETER
Model Number N/A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/20/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: ir lead.Pma/510(k) #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a yueh centesis disposable catheter needle separated.The device was placed via peripheral direct stick in the belly for ascites drainage.At the end of the procedure, during removal, the hub of the catheter separated from the tubing.The procedure was completed with the complaint device.The fitting was securely attached at first inspection and was connected to a drainage vessel.No adverse effects were reported.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged or unavailable.Investigation ¿ evaluation.Sanford medical center fargo (united states) informed cook on 22mar2022 of an issue with a yueh centesis disposable catheter needle (rpn: dtvn-5.0-19-10.0-yueh, lot: 14357010).The customer stated that, at the end the procedure on (b)(6) 2022, the tuohy-borst adaptor broke off the end of the catheter.There was no need for another device and the physician was able to end the procedure.No adverse effects to the patient have been reported.Reviews of the documentation, including the complaint history, device history record, drawing and quality control procedures, as well as a visual inspection of returned product, were conducted during the investigation.One used device was received for evaluation.A visual inspection found the device separated into two sections.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) for lot 14357010 found no relevant nonconformances that could have contributed to the reported failure mode.It should be noted that there were no other complaints associated with the final product lot number.The affected component was supplied by merit medical, and a supplier investigation was conducted.A dhr review of lots i2177041 and i2177042 found that both were released accomplishing all quality standard requirements.There were no deviations or nonconforming products reported during the manufacturing of this device.As this is a known issue that is currently being addressed, merit medical was unable to establish a cause for the failure at this time.Cook also reviewed product labeling.This complaint device is not currently packaged with instructions for use.Evidence gathered upon review of the dmr, dhr, device failure analysis, and supplier investigation, there is no evidence of manufacturing deficiency.Based on the information provided, examination of the returned product, and the results of our investigation, it was concluded that a component failure contributed to the event.The appropriate personnel have been notified.Per the risk assessment no further action is required.We will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
YUEH CENTESIS DISPOSABLE CATHETER NEEDLE
Common Device Name
GCB NEEDLE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key14000759
Report Number1820334-2022-00526
Device Sequence Number5091023
Product Code GCB
UDI-Device Identifier00827002094901
UDI-Public(01)00827002094901(17)241116(10)14357010
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/16/2024
Device Model NumberN/A
Device Catalogue NumberDTVN-5.0-19-10.0-YUEH
Device Lot Number14357010
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/22/2022
Supplement Date Received by Manufacturer11/28/2022
Initial Report FDA Received Date04/04/2022
Supplement Report FDA Received Date12/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown